Alert archive / Wisconsin / Small Craft Advisories in 2011

Small Craft Advisory 102, NWS Milwaukee, WI

December 15, 2011

NWS Milwaukee, WI issued this small craft advisory at Dec 15, 2011, 11:50 PM CST. It took effect at Dec 16, 2011, 12:00 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 15, 2011, 11:50 PM CST (05:50 UTC)
In effect from
Dec 16, 2011, 12:00 AM CST
Expired
Dec 16, 2011, 6:00 AM CST
In force
6 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

223 
WHUS73 KMKX 160550
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1150 PM CST THU DEC 15 2011

...WINDS GRADUALLY DECREASING...

.THE BRISK NORTHWEST WINDS WILL DIMINISH AS HIGH PRESSURE PUSHES
EAST INTO THE UPPER MISSISSIPPI VALLEY.

LMZ643>646-161200-
/O.EXP.KMKX.GL.W.0026.000000T0000Z-111216T0600Z/
/O.NEW.KMKX.SC.Y.0102.111216T0600Z-111216T1200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1150 PM CST THU DEC 15 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST FRIDAY...
...GALE WARNING WILL EXPIRE AT MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST FRIDAY.
THE GALE WARNING WILL EXPIRE AT MIDNIGHT CST TONIGHT. 

* WINDS: WEST 15 TO 25 KNOTS...DECREASING TOWARD SUNRISE.

* WAVES: 2 FEET NEAR SHORE 4 FEET TOWARD OPEN WATER.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
HENTZ

WWW.WEATHER.GOV/MKX
1 follow-up statement
991 
WHUS73 KMKX 160939
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
339 AM CST FRI DEC 16 2011

...WINDS GRADUALLY DIMINISHING...

.THE BRISK NORTHWEST WINDS WILL DIMINISH BY SUNRISE AS HIGH
PRESSURE PUSHES EAST INTO THE UPPER MISSISSIPPI VALLEY.

LMZ643>646-161200-
/O.CON.KMKX.SC.Y.0102.000000T0000Z-111216T1200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
339 AM CST FRI DEC 16 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING. 

* WINDS: WEST 10 TO 20 KNOTS WITH HIGHER GUSTS...DECREASING TOWARD
  SUNRISE.

* WAVES: 2 FEET NEAR SHORE 4 FEET TOWARD OPEN WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
GEHRING

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 15, 10:30 PM CST, 1 hour 20 minutes earlier.

Area forecast discussion, Dec 15, 10:30 PM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1030 PM CST THU DEC 15 2011

.UPDATE...

WINDS DIMINISHING AS RIDGE OF HIGH PRESSURE PUSHES EAST TOWARDS
THE UPPER MISSISSIPPI VALLEY.

SKIES CLEARING BEHIND DEPARTING MID LEVEL TROUGH AND DOWNWARD
MOTION/DRYING. EXPECT AN INCREASE IN HIGH/MID CLOUDS ON FRIDAY
WITH A WEAK MID LEVEL TROUGH AND MID LEVEL WARM ADVECTION AND
INCREASING RH.

&&

.AVIATION/06Z TAFS/...

EXPECT VFR CONDITIONS TONIGHT AND FRIDAY.

WINDS DIMINISHING AS RIDGE OF HIGH PRESSURE PUSHES EAST TOWARDS
THE UPPER MISSISSIPPI VALLEY.

SKIES CLEARING BEHIND DEPARTING MID LEVEL TROUGH AND DOWNWARD
MOTION/DRYING. EXPECT AN INCREASE IN HIGH/MID CLOUDS ON FRIDAY
WITH A WEAK MID LEVEL TROUGH AND MID LEVEL WARM ADVECTION AND
INCREASING RH.

&&

.PREV DISCUSSION... /ISSUED 226 PM CST THU DEC 15 2011/

TONIGHT AND FRIDAY...FORECAST CONFIDENCE HIGH.

SURFACE LOW PRESSURE CENTER NORTHEAST OF THE AREA CONTINUES TO MOVE
NORTHEASTWARD AHEAD OF APPROACHING SURFACE HIGH CURRENTLY OVER THE
DAKOTAS. STRONG PRESSURE GRADIENT BETWEEN THE TWO SYSTEMS WHICH
BROUGHT GUSTY WINDS TO WISCONSIN TODAY WILL DECREASE OVERNIGHT AS
HIGH PRESSURE BUILDS OVER THE AREA TONIGHT AND FRIDAY.

GFS AND NAM MODELS SHOWING STRONG SUBSIDENCE ALOFT TONIGHT AND
FRIDAY WHICH SHOULD DISSIPATE MID AND HIGH CLOUD. HOWEVER CONTINUED
COLD ADVECTION AND LOW CLOUDS WRAPPING AROUND THE BACKSIDE OF THE
DEPARTING LOW SHOULD KEEP LOW CLOUDS FROM CLEARING UNTIL LATER
FRIDAY DESPITE MODELS INDICATING CLEARING OVERNIGHT. MODELS IN
RECENT PAST HAVE OFTEN CLEARED LOW CLOUDS BEHIND DEPARTING LOWS TOO
FAST.

COLD ADVECTION TONIGHT AND FRIDAY WILL KEEP HIGH TEMPERATURES NEAR
FREEZING FRIDAY WITH VERY LITTLE WARM UP DURING THE DAY.

FRIDAY NIGHT AND SATURDAY...FORECAST CONFIDENCE IS MEDIUM.

A VERY CHAOTIC/NOISY NORTHWEST MID LEVEL FLOW WILL CONTINUE
THROUGH THIS PERIOD. A PAIR OF SHORT WAVES WILL PASS THROUGH THE
REGION FRIDAY NIGHT AND AGAIN ON SATURDAY. HOWEVER...THIS DOESN/T
TRANSLATE INTO ANY PRODUCTIVE OMEGA. BUT...THE COLUMN IS FAIRLY
SATURATED THROUGH A LAYER STRETCHING ACROSS THE DENDRITE ZONE.
GIVEN THE DEEP CYCLONIC FLOW AND THE EXISTENCE OF THE
MOISTURE...IT/S GOOD ENOUGH TO KEEP THE MENTION OF SLIGHT CHC
LIGHT SNOW. THE MODELS DO SHOW VERY SMALL QPF NUMBERS FOR A BRIEF
TIME...BUT PLACEMENT IS VARIABLE. EITHER WAY...THIS IS NOT GOING
TO BE A BIG DEAL.

SATURDAY NIGHT AND SUNDAY...FORECAST CONFIDENCE IS MEDIUM.

RIDGING BUILDS IN. SUNDAY IS SHAPING UP TO BE QUITE A NICE MID
DECEMBER DAY. COULD HIT 40 IN A FEW SPOTS SUNDAY AFTERNOON.

MONDAY THROUGH TUESDAY NIGHT...FORECAST CONFIDENCE IS MEDIUM.

UNFORTUNATELY THE 12Z RUNS OF THE GFS/ECMWF/CANADIAN AREN/T
OFFERING ANY MORE CLARITY TO THE SYSTEM COMING OUT OF THE
SOUTHWEST U.S. THEIR SOLUTIONS REMAIN AT ODDS. THE ECMWF KEEPS US
DRY WITH A LOW MOVING OVER THE OHIO RIVER. THE GFS HAS A LOW
CLIPPING ACROSS NORTHEAST INDIANA ON TUESDAY WHILE THE CANADIAN
TAKES A LOW OVER CHICAGO. THE GFS AND CANADIAN WOULD BRING RAIN OR
A RAIN SNOW MIX TO THE SOUTHEAST FORECAST AREA WITH SOME
ACCUMULATING SNOW OVER ABOUT THE NORTHWEST 1/3 TO 1/2 OF FORECAST
AREA TUESDAY INTO TUESDAY NIGHT. GIVEN THE DRY SOLUTION OF THE
ECMWF...A HIGHLY RELIABLE MODEL...DECIDED TO KEEP POPS
CONSERVATIVE AT THIS POINT. HPC HAS DECIDED TO FOLLOW CLOSER TO THE
ECMWF AT THIS POINT. THIS EVENT IS 4 TO 5 DAYS AWAY AND GIVEN THE
CHAOTIC JET PATTERN ACROSS NORTH AMERICA...WOULD EXPECT PLENTY
MORE ADJUSTMENT AHEAD.

WEDNESDAY AND THURSDAY...FORECAST CONFIDENCE IS MEDIUM.

HIGH PRESSURE SHOULD RETURN BY THIS PERIOD WITH TEMPERATURES
REMAINING SEASONABLE OR SLIGHTLY ABOVE.

AVIATION/00Z TAFS/...APPROACHING SURFACE HIGH AND DEPARTING
SURFACE LOW WILL KEEP STRONG PRESSURE GRADIENT AND WIND GUSTS 30
TO 35KTS THROUGH 06Z...THEN DECREASING RAPIDLY. STRONG SUBSIDENCE
WILL DISSIPATE MOST MID LEVEL AND HIGH CLOUDS. HOWEVER LOW LEVEL
OVERCAST CLOUDS EXPECTED TO CONTINUE TO CAUSE MVFR CEILINGS
THROUGH ABOUT 00Z WITH CLOUDS BEGINNING TO SCATTING OUT WEST TO
EAST FROM 00 TO 12Z.

MARINE...A GALE WARNING IS IN EFFECT THROUGH MIDNIGHT TONIGHT.
A BRIEF SMALL CRAFT ADVISORY WILL BE NEEDED AFTER THE GALE
WARNING EXPIRES. WESTERLY WINDS AND HIGH WAVES WILL CONTINUE
TONIGHT AS STRONG COLD ADVECTION MOVES OVER LAKE MI WATER TEMPS IN
LOW 40S PRODUCING UNSTABLE CONDITIONS AND GOOD MIXING. WINDS AND
WAVES DECREASE FRIDAY AS SURFACE HIGH PRESSURE MOVES OVER THE AREA

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...GALE WARNING UNTIL MIDNIGHT CST TONIGHT FOR LMZ643>646.

&&

UPDATE...HENTZ
TONIGHT/FRIDAY AND AVIATION/MARINE...SLB
FRIDAY NIGHT THROUGH THURSDAY...DAVIS
Hazardous weather outlook, Dec 15, 2:30 PM CST, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
230 PM CST THU DEC 15 2011

WIZ046-047-051-052-056>060-062>072-161100-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
230 PM CST THU DEC 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

WINDY CONDITIONS WILL PERSIST INTO THE EARLY EVENING WITH WIND GUSTS
HITTING 35 TO 40 MPH AT TIMES.  LOOK FOR THE WINDS TO DIMINISH BY
MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-161100-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
230 PM CST THU DEC 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A GALE WARNING IS IN EFFECT UNTIL MIDNIGHT FOR BRISK WEST WINDS. THE
STRONG WINDS ARE CAUSED BY A STRONG LOW PRESSURE AREA MOVING INTO
CANADA. A SMALL CRAFT ADVISORY WILL FOLLOW FOR A SHORT TIME WHEN THE
GALE WARNING EXPIRES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

WWW.WEATHER.GOV/MKX

Nearby

Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.